Hail, Morgan
- When
- August 14, 2:00 PM MST
- Where
- Morgan County, 15 mi S of Brush
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.033, -103.617
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 14, 1:00 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT SAT AUG 14 2004 .SHORT TERM DISCUSSION...ATMOSPHERIC MIX SLOWLY COMING TOGETHER FOR WHAT APPEARS MAY BE AN ACTIVE LATE AFTERNOON AND EVENING ALONG THE FRONT RANGE...PALMER DIVIDE AND OUT ACROSS THE NERN PLAINS OF COLORADO. MODIFICATION OF THE LATEST ACARS SOUNDINGS OVER AND AROUND DENVER CRANKED OUT ICAPE VALUES IN THE 2000-2400 J/KG RANGE...BASED ON A PARCEL OF 81F/55F...WITH 80F THE CONVECTIVE TEMP FOR DENVER METRO AREA TODAY. CONVECTION GOING UP OVER THE FRONT RANGE SHOULD SEE CONTINUE TO DEVELOP AS THEY TRACK SEWRD OVER THE I-25 URBAN CORRIDOR AND PALMER DIVIDE LATE THIS AFTERNOON. EAST/NORTHEAST LOW-LEVEL FLOW IS FCST TO DEEPEN BUT NOT NECESSARILY STRENGTHEN. THIS LOW-LEVEL FLOW WILL KEEP THE HIGHER THETA-E VALUES UP ALONG THE FOOTHILLS AND MONUMENT RIDGE THROUGH THIS EVENING...BEFORE DRAINAGE FLOW DRIES THINGS OUT. WOULD NOT RULE OUT A COUPLE SEVERE STORMS OVER CENTRAL AND SOUTHERN URBAN CORRIDOR...THE ADJACENT HIGH PLAINS AND THE PALMER DIVIDE LATE THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE MAIN THREAT. HEAVY RAIN THREAT LOOKS LOW WITH PRECIPITABLE WATER VALUES BELOW 0.60 INCH AND STORM MOTIONS IN EXCESS OF 25 KTS. EAST/SOUTHEAST OF THE DENVER METRO AREA WHERE SFC DEWPOINTS ARE A FEW DEGS HIGHER...ALREADY SEEING LOW TOP CONVECTION GOING UP ALONG A WIND SHEAR AXIS EXTENDING N-S ACROSS EASTERN ADAMS...EASTERN ARAPAHOE AND CENTRAL ELBERT COUNTIES THIS HOUR...PRETTY MUCH THE SAME AREA BLANKETED BY FOG AND LOW STRATUS THROUGH MID-MORNING. RUC AND ETA MODEL SOUNDINGS SHOWED A PRETTY SUBSTANTIAL CAP AROUND 550 MB OVER THIS AREA AS OF 18Z...BUT SUSPECT ONCE TEMPS CLIMB INTO THE MID 70S...SHOULD SEE MULTICELL T-STORM FORMATION ALONG THIS SHEAR AXIS. ONCE STORMS GET GOING...OUTFLOW BOUNDARIES MAY HELP SPAWN A COUPLE SUPER CELLS CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. TONIGHT...ACTION AREA APPEARS TO SHIFT EAST/NORTHEAST TOWARDS THE NORTHEAST CORNER OF THE STATE THIS EVENING. MODEL SFC BNDRY LAYER CAPE VALUES UP AROUND 2500 J/KG AND MODEL SOUNDING HELICITY VALUES APPROACHING 110 M2/S2 AS OF 03Z. FURTHERMORE WEAK MID-LEVEL DISTURBANCE RACING OUT OF WY SHOULD PROVIDE ADDITIONAL LIFT FOR SEVERE T-STORM FORMATION. WOULD EXPECT MOST OF THIS CONVECTION TO END SOON AFTER MIDNIGHT DUE TO DRYING AND STABILIZATION AT MID-LEVELS. COULD SEE SOME STRATUS REDEVELOP OVERNIGHT OVER PORTIONS OF THE NERN PLAINS AS WELL. SUNDAY...AFTER A START OF LOW CLOUDS AND AREAS OF FOG ON THE PLAINS...SHOULD SEE RAPID WARMING WITH DRIER NWLY FLOW ALOFT MIXING DOWN ALONG THE FRONT RANGE. HOWEVER FARTHER OUT ON THE PLAINS...EAST OF THE LEE TROUGH...SFC GRIDS STILL KEEP DEW POINTS UP IN THE 50S. MODEL SOUNDINGS ALSO GENERATE SOME IMPRESSIVE CAPES AFTER 21Z...GENERALLY IN THE 1600-2100 J/KG RANGE. BUT MID-LEVELS LOOK PRETTY CAPPED DURING THE DAY. WILL GO WITH A SLIGHT CHANCE OF T-STORMS LATE IN ALL AREAS...BUT CHANCE FOR MEASURABLE PRECIP LOOKS QUITE LOW. TEMPS TOMORROW MAYBE A FEW DEGS ABOVE THOSE TODAY. .LONG TERM DISCUSSION...SUN NGT-TUE...MDLS KEEP NWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. ON SUN EVE BEST INSTABILITY WILL BE NR NE CORNER WHERE CAPES ARE HIEST BUT FCST SOUNDINGS SHW WK CIN. HWVR ETA SHWS MST OF PCPN OVR URBAN CORRIDOR. WILL KEEP ISOLD STORMS IN FCST FOR NOW. FOR MON AFTN AND EVE FCST CAPES ARE LO WITH AS SFC HI PRES MOVES S INTO NERN PLAINS. MDLS SHW QUITE A BIT OF PCPN WITH THIS CDFNT...BUT AIR MASS MAY BCM CAPPED SO WILL KEEP POPS LO. ON TUE GFS BLOWS UP SFC LO OVR GRT BASIN AND MOVES IT INTO WRN CO. THIS FEATURE IS NOT APPARENT ON ETA. MSTR AND PCPN ACRS AREA IS OVERBLOWN ON GFS AS ETA SOLUTION LUKS MORE REASONABLE. WILL INCRS POPS TO SCT ON TUE AFT AND EVE. TEMPS WILL BE WARMER ON MON IN ADV OF CDFNT AND COOLER OVR PLAINS ON TUE. GENLY FVR THE GFS MOS TEMP GUIDANCE. IN EXTENDED PERIOD...WED-SAT...MDLS MAINTAIN UPR RDG OVR WRN U.S. WITH PERSISTENT NWLY FLO ALF ACRS CNTRL RCKYS. GFS SHOWS AMPLE MOISTURE AND PCPN ACRS AREA FOR A CHC OF AFTN AND EVE CONVECTION EACH DAY. TEMPS WILL BE SLIGHTLY BLO SEASONAL NORMS. && .BOU...WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1113 AM MDT SAT AUG 14 2004 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BEGIN FORMING OVER THE MOUNTAINS...THE FRONT RANGE FOOTHILLS AND HIGHER PORTIONS OF THE PALMER DIVIDE BETWEEN 1 AND 3 PM TODAY. THESE STORMS SHOULD THEN MOVE SOUTHEAST OVER THE HIGH MOUNTAIN VALLEYS AND THE INTERSTATE 25 URBAN CORRIDOR BETWEEN 3 AND 5 PM...AND EVENTUALLY OVER THE ADJACENT HIGH PLAINS BY EARLY THIS EVENING. A SECOND AREA OF THUNDERSTORMS IS EXPECTED TO FORM OVER THE FAR NORTHEAST PLAINS OF COLORADO THIS EVENING. DUE TO FAVORABLE WIND SHEAR AND STRONG INSTABILITY...A FEW OF THESE STORMS MAY BECOME SEVERE OVER CENTRAL AND SOUTHERN PORTIONS OF THE URBAN CORRIDOR...THE PALMER DIVIDE AND IN NORTHEAST COLORADO. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 3 PM TODAY. BAKER/GARD...WFO BOULDER
The Denver radar (KFTG), 84 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420157, 5420161, 5420158, 5420162, 5420159, 5420160.